MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CU-22122-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg kinked during the insertion.They changed to a new one.No harm for the patient." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened hemodialysis kit including one guide wire within its advancer and an arrow raulerson syringe (ars) for analysis.Signs of use were observed on the guide wire and the advancer.The guide wire was observed to have several kinks/bends throughout the body.The distal j-bend was intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The major kinks in the guide wire were located at 334mm and 458mm from the proximal tip.Slight bends were measured at 172mm and 379mm from the proximal tip.The overall length of the guide wire measured 602 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.85 mm, which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.Resistance was observed at the location of the major kinks.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through complaint investigation of the returned sample.The guide wire had several kinks towards the distal tip.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20693737
Report Number3006425876-2024-01096
Device Sequence Number8700916
Product Code MPB
UDI-Device Identifier00801902100252
UDI-Public(01)00801902100252(11)221007(17)240927(10)71F22K0317(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Catalogue NumberCU-22122-F
Device Lot Number71F22K0317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown